Alert archive / Utah / Flash Flood Warnings in 2005
Flash Flood Warning 31, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 9, 2005, 7:19 PM MDT for Morgan County, Utah. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2005, 7:19 PM MDT (01:19 UTC)
- Expired
- Aug 9, 2005, 8:45 PM MDT
- In force
- 86 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Morgan County, UT
The radar
The Salt Lake City radar (KMTX), 83 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 100120 FFWSLC UTC029-100245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 719 PM MDT TUE AUG 9 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL MORGAN COUNTY IN UTAH * UNTIL 845 PM MDT * AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. VERY HEAVY RAINFALL IN VICINITY OF EAST CANYON RESERVOIR WILL RESULT IN FLASH FLOODING OF STREAMS AND WASHES THAT FEED THE RESERVOIR. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. LAT...LON 4084 11164 4083 11156 4094 11152 4094 11165 $$
2 follow-up statements
000 WGUS75 KSLC 100156 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 756 PM MDT TUE AUG 9 2005 UTC029-100245- MORGAN UT- 756 PM MDT TUE AUG 9 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 845 PM MDT FOR SOUTH CENTRAL MORGAN COUNTY... THE THUNDERSTORM PRODUCING THE EXCESSIVE RAINFALL IN THE EAST CANYON RESERVOIR AREA HAS WEAKENED SINCE 745 PM. RADAR RAINFALL ESTIMATES AROUND THE RESERVOIR RANGE BETWEEN 1.50 AND 2.70 INCHES SINCE 630 PM. VERY HEAVY RUNOFF BACK TOWARD THE RESERVOIR WILL CONTINUE THROUGH 845 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. LAT...LON 4084 11164 4083 11156 4094 11152 4094 11165 $$
000 WGUS75 KSLC 100256 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 842 PM MDT TUE AUG 9 2005 UTC029-100305- MORGAN UT- 852 PM MDT TUE AUG 9 2005 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL MORGAN COUNTY EXPIRES AT 845 PM MDT... THE THUNDERSTORM THAT BROUGHT HEAVY RAIN TO THE EAST CANYON RESERVOIR AREA HAS WEAKENED AND MOVED OFF TO THE EAST. RADAR RAINFALL ESTIMATES APPROACHING 2.70 INCHES WERE RECORDED. FLASH FLOODING ON THE SMALL STREAMS AND WASHES THAT FEED EAST CANYON RESERVOIR WILL SUBSIDE OVER THE NEXT HOUR. WATER MAY STILL BE FLOWING FAST THROUGH THOSE AREAS...SO DO NOT ATTEMPT TO CROSS FAST FLOWING WATER...EITHER IN AN AUTOMOBILE OR ON FOOT. LAT...LON 4084 11164 4083 11156 4094 11152 4094 11165 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:00 PM MDT, 4 hours 19 minutes earlier.
Area forecast discussion, Aug 9, 3:00 PM MDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 300 PM MDT TUE AUG 9 2005 .SYNOPSIS...MOISTURE WILL REMAIN OVER THE AREA THROUGH WEDNESDAY. A DRYING TREND FROM THE NORTH WILL BEGIN THURSDAY BUT MOISTURE WILL REMAIN OVER THE SOUTHERN PORTION OF THE AREA THROUGH THE REMAINDER OF THE WEEK. && .DISCUSSION...REMNANT CLOUD COVER OVER THE SOUTH HAS DELAYED ONSET OF CONVECTION OVER THAT AREA THUS FAR THIS AFTERNOON...BUT ACTIVITY NOW GETTING GOING AND EXPECT IT TO CONTINUE WELL INTO THE NIGHT GIVEN THE VERY HIGH MOISTURE CONTENT OF THE AIRMASS. NORTH OF ABOUT I-70 CONVECTION HAS BEEN GOING FOR A FEW HOURS IN MANY OF THE USUAL TERRAIN INDUCED SPOTS. ACTIVITY ACROSS NE NV THIS AFTERNOON LENDS SOME CREDIBILITY TO THE 12Z ETA IDEA OF A SHORT WAVE TROUGH AT 500 MB AND ABOVE MOVING INTO NW UT LATE AFTERNOON/EVENING. WITH AMPLE MOISTURE STILL IN PLACE OVER THE AREA...CONVECTION LIKELY TO PERSIST WELL PAST DARK. WEDNESDAY LOOKS TO BE POTENTIALLY BIG DAY FOR STORMS AS 300 MB JET ENTRANCE REGION TO BE DIRECTLY OVER THE AREA AND AIRMASS WILL CONTINUE TO BE QUITE UNSTABLE...ESPECIALLY OVER THE SOUTHWEST WHERE LATEST 18Z ETA SHOWS AROUND 2000 J/KG CAPE WED AFTERNOON. ENOUGH SHEAR ACROSS N. UT FOR POTENTIALLY SEVERE STORMS...BUT BEST INSTABILITY WILL BE SOUTH OF JET AXIS OVER CENTRAL/SOUTHERN UT. DRYING TREND BEGINS THURSDAY OVER THE NORTH...MORE SO ON THE GFS...AND 18Z ETA THAN ON THE 12Z ETA. MODELS ARE OFTEN ABOUT A DAY TOO FAST ON DRYING US OUT...BUT IDEA OF DRYING OVER THE NORTH LOOKS OK...WITH SLOWEST SOLUTION PREFERRED. VERY LITTLE DRYING OVER THE SOUTH THROUGH THE REST OF THE WEEK WITH DIFFERENT MODEL SOLUTIONS HANDLING UPPER CIRCULATION OVER NW AZ DIFFERENTLY...BUT ALL INDICATED CONTINUED CONVECTIVE ACTIVITY OVER THE SOUTH AT LEAST THROUGH FRIDAY AND PROBABLY LONGER. && .AVIATION...SEE SLCTAFSLC && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && DUNN
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:04 PM MDT | Severe Thunderstorm Warning | SLC | Morgan | 18 min |
Nearby
Flash Flood Warnings in Utah, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.